MAUDE Adverse Event Report: CAREFUSION MICRO EXT SET W/1 SS VLV; INTRAVASCULAR ADMINISTRATION SET

CAREFUSION MICRO EXT SET W/1 SS VLV; INTRAVASCULAR ADMINISTRATION SET
Model Number 10010983
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that micro ext set w/1 ss vlv was defective.The following information was provided by the initial reporter: material no: 10010983, batch(lot) no: 20055744.It was reported that bd smart sites have been defective (unknown reason-pending customer response).I am reaching out because a nurse manager in our vascular access department has reached out about product 10010983 (bd smart sites).They have recently been defective and i have been receiving reports for lot number 20055744.
 
Additional Manufacturer Narrative
It was reported that bd smart sites have been defective.Received from the customer is one used extension set model 10010983 lot 20055744.The set was visually inspected for kinks, holes/tears in the tubing or damages to the components.No anomalies were observed on the set during initial visual inspection.Functional testing was performed by using a lab syringe and attaching it to the smartsite port on the set allowing fluid to flow through the whole set by flush.Flushing the smartsite port (p/n 620-00160) was met with an occlusion.Bd manufacturing is aware of smartsite occlusion issues and is currently investigating the root cause under capa 1998036.A device history record for model 10010983 with lot number 20055744 was performed.The search showed that a total of (b)(4) units in 1 lot number were built on 28may2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The customer¿s report of defective smartsite was confirmed to be an occlusion.The root cause of the occlusion could not be determined.H3 other text : see h10.
 
Event or Problem Description

Brand Name
MICRO EXT SET W/1 SS VLV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10477747
Report Number9616066-2020-02669
Device Sequence Number14111230
Product Code FPA
UDI-Device Identifier10885403233579
UDI-Public10885403233579
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Model Number10010983
Device Catalogue Number10010983
Device Lot Number20055744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;